Altruism and the Political Economy of Income Taxation
Laurence Kranich ()
Journal of Public Economic Theory, 2001, vol. 3, issue 4, 455-469
Abstract:
I develop a model in which altruistic agents vote over quadratic income tax schedules. Agents have heterogeneous preferences and productivities, and the model incorporates the incentive effects of taxation. The main result of the paper establishes the existence of a self‐confirming majority rule equilibrium in which agents' labor supply decisions are optimal given their tax liabilities and the tax policy is a majority rule equilibrium given the labor supply decisions. In equilibrium the actions by all agents confirm their expectations, but such expectations may be incorrect out of equilibrium. The model generates majority rule voting equilibria that involve progressive taxation.
Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (13)
Downloads: (external link)
https://doi.org/10.1111/1097-3923.00078
Related works:
Working Paper: Altruism and the Political Economy of Income Taxation (1998)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:3:y:2001:i:4:p:455-469
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923
Access Statistics for this article
Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders
More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().